Ce travail présente de nouvelles méthodes dans la théorie des plongements des variétés en codimension deux. On décrit des résultats sur la périodicité géométrique des groupes de cobordisme des nœuds. Les groupes des nœuds locaux d’une variété dans un espace fibré vectoriel de dimension deux sont introduits. Les calculs de ces groupes sont indiqués et appliqués aux plongements “-près”. On énonce des théorèmes généraux sur l’existence des sous-variétés caractéristiques en codimension deux, ainsi que leurs applications aux nœuds équivariants. On donne aussi un théorème général d’existence pour les plongements P.L. non localement plats.
Ces méthodes emploient de nouveaux foncteurs dans la -théorie hermitienne, que nous appelons . Quelques-uns des résultats s’expriment en termes de ces foncteurs, qui satisfont d’ailleurs une “formule de Kunneth” pour .
In this paper new methods of studying codimension two embeddings of manifolds are outlined. Results are stated on geometric periodicity of knot cobordism. The group of local knots of a manifold in a 2-plane bundle is introduced and computed, and applied to -close embeddings. General codimension two splitting theorems are discussed, with applications to equivariant knots and knot cobordism. A general existence theorem for P.L. (non-locally flat) embeddings is also given.
The methods involve some new functors in Hermitian -theory, denoted . Some of the results are stated in terms of these functors and a “Kunneth formula” for is indicated.
@article{AIF_1973__23_2_19_0, author = {Cappell, Sylvain E. and Shaneson, Julius L.}, title = {Submanifolds of codimension two and homology equivalent manifolds}, journal = {Annales de l'Institut Fourier}, pages = {19--30}, publisher = {Institut Fourier}, address = {Grenoble}, volume = {23}, number = {2}, year = {1973}, doi = {10.5802/aif.454}, zbl = {0279.57010}, mrnumber = {49 #11522}, language = {en}, url = {https://aif.centre-mersenne.org/articles/10.5802/aif.454/} }
TY - JOUR AU - Cappell, Sylvain E. AU - Shaneson, Julius L. TI - Submanifolds of codimension two and homology equivalent manifolds JO - Annales de l'Institut Fourier PY - 1973 SP - 19 EP - 30 VL - 23 IS - 2 PB - Institut Fourier PP - Grenoble UR - https://aif.centre-mersenne.org/articles/10.5802/aif.454/ DO - 10.5802/aif.454 LA - en ID - AIF_1973__23_2_19_0 ER -
%0 Journal Article %A Cappell, Sylvain E. %A Shaneson, Julius L. %T Submanifolds of codimension two and homology equivalent manifolds %J Annales de l'Institut Fourier %D 1973 %P 19-30 %V 23 %N 2 %I Institut Fourier %C Grenoble %U https://aif.centre-mersenne.org/articles/10.5802/aif.454/ %R 10.5802/aif.454 %G en %F AIF_1973__23_2_19_0
Cappell, Sylvain E.; Shaneson, Julius L. Submanifolds of codimension two and homology equivalent manifolds. Annales de l'Institut Fourier, Tome 23 (1973) no. 2, pp. 19-30. doi : 10.5802/aif.454. https://aif.centre-mersenne.org/articles/10.5802/aif.454/
[1] Embedding smooth manifolds, In «Proceedings of the International Congress of Mathematicians (Moscow, 1966)», Mir, (1968), 712-719 (See also Bull. A.M.S., 72 (1966), 225-231 and 736). | Zbl
,[2] Free Zp-actions on homotopy spheres, In «Topology of manifolds» (Proceedings of the 1969 Georgia Conference on Topology of Manifolds), Markham Press, Chicago (1970). | Zbl
,[3] Superspinning and knot complements, In «Topology of manifolds» (Proceedings of the 1969 Georgia Conference on Topology of Manifolds), Markham Press, Chicago (1970). | Zbl
,[4] A splitting theorem for manifolds and surgery groups, Bull. A.M.S., 77 (1971), 281-286. | MR | Zbl
,[5] Lecture notes on the splitting theorem, Mimeo, notes Princeton University, 1972.
,[6] Submanifolds, group actions and knots I. Bull. A.M.S., to appear.
and ,[7] Submanifolds, group actions and knots II, Bull. A.M.S., to appear. | Zbl
and ,[8] Topological knots and cobordism, Topology, to appear. | Zbl
and ,[9] The placement problem in codimension two and homology equivalent manifolds, to appear. | Zbl
and ,[10] Non-Locally flat embeddings, Bull. A.M.S., to appear.
and ,[11] Manifolds with π1 = Gα × T, to appear (See also Bull. A.M.S., 74 (1968), 548-553).
and ,[12] Singularities of 2-spheres in 4-space, Bull. A.M.S., 63 (1965), 406. | Zbl
and .[13] Les nœuds de dimension supérieure, Bull. Soc. Math. de France, 93 (1965), 225-271. | EuDML | Numdam | MR | Zbl
,[14] Knot cobordism in codimension two, Comm. Math. Helv., 44 (1968), 229-244. | EuDML | MR | Zbl
,[15] Invariants of knot cobordism, Inventiones Math, 8 (1969), 98-110. | EuDML | MR | Zbl
,[16] «Involutions on Manifolds», Springer-Verlag, (1971). | Zbl
,[17] Invariant knots and surgery in codimension two, Actes du Congrès Int. des Mathématiciens Vol. 2. Gauthier-Villars, Paris, pp. 99-112. | MR | Zbl
,[18] Wall's Surgery obstruction groups for Z × G, Ann. of Math., 90 (1969), 296-334. | MR | Zbl
,[19] Surgery on 4-manifolds and topological transformation groups, In Procedings of the Amhearst Conference on Transformation groups (1970), to appear. | Zbl
,[20] «Surgery on compact manifolds», Academic press, 1970. | Zbl
,[21] Three characteristic classes measuring the obstruction to P.L. local unknottedness, Bull. A.M.S., to appear. | Zbl
.Cité par Sources :